MAUDE Adverse Event Report: BAUSCH + LOMB MICS SIL I/A HDP 45° STELL; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB MICS SIL I/A HDP 45° STELL; UNIT PHACOEMULSIFICATION
Model Number 85915ST
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in united kingdom reported plastic fibers were coming off the i/a handpieces (blue plastic tips) on two patients.No medical intervention/treatment was required other than removing the fibers from the patients eye.The surgery increase duration was 0-15 minutes.There was no patient impact.
 
Additional Manufacturer Narrative
The investigation is ongoing.Report 1 of 2, see related medwatch report numbers: 0001920664-2024-00130.
 
Additional Manufacturer Narrative
Correction: d4 expiration date and udi number.Additional information: b5 the evaluation is complete: the complaint samples (22x 85915st mics capsule guard i/a handpieces from lot no.Fs23111498) were returned in a ziploc bag.All units were unused and still inside the sealed peel-back trays.The foreign body was not returned.The visual inspection did not find any abnormalities and no damage was found.No fibers or any other kind of particles and foreign material could be detected.Therefore, the reported problem could not be duplicated and the root cause of the alleged issue could not be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.Report 1 of 2, see related medwatch report numbers: 0001920664-2024-00130.
 
Event or Problem Description
The user facility confirmed the patient suffered no harm.The fibers were removed via anterior chamber washout.The handpiece was kept, but no particles will be returned.

Brand Name
MICS SIL I/A HDP 45° STELL
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
mk:lilienthalstr.16.18
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB GMBH
mk:lilienthalstr.16.18
eppelheim UK:69 214
GM   UK:69214
Manufacturer Contact
juli moore
3365 tree court industrial blvd.
st. louis, MO 63122
6362263220
MDR Report Key20450925
Report Number0001920664-2024-00129
Device Sequence Number7110716
Product Code HQC
UDI-Device Identifier04058935000516
UDI-Public(01)04058935000516(17)261002(10)FS23111498
Combination Product (Y/N)N
PMA/510(K) Number
K073023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Model Number85915ST
Device Lot NumberFS23111498
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown